MAUDE Adverse Event Report: HOLOGIC, INC PANTHER INSTRUMENT; IN-VITRO DIAGNOSTIC

HOLOGIC, INC PANTHER INSTRUMENT; IN-VITRO DIAGNOSTIC
Catalog Number 902615
Medical Device Problem Codes High Readings (2459); Output Problem (3005)
Health Effect - Clinical Code Test Result (2695)
Date of Event 09/18/2018
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2018, customer, (b)(6), at (b)(6) contacted technical support (ts) regarding an increase in number of (b)(6) results.Results from these assays were reported to physicians between (b)(6) 2018.Hologic product application specialist (pas) reviewed the logs and confirmed the increase in (b)(6) results.The customer acknowledged that they incorrectly installed sample shield which led to the contamination seen in the results.Pas noted that there were several (b)(6) across three runs.Since there was a high prevalence of (b)(6) results for both the (b)(4) assays in the three assay runs, the initial run results should have been considered suspect.The customer acknowledged that the results should not have been released.Per risk assessment, if the patient received a (b)(6), the cdc recommended treatment for the patient is antibiotics including (but not limited to) azithromycin or doxycycline for (b)(6), ceftriaxone and azithromycin for (b)(6), and metronidazole or tinidazole for (b)(6).If the patient is pregnant, the physician is expected to ensure that the appropriate, safe antibiotic is administered to the patient based on the nature of the infection.The potential impact to the patient is inconvenience, anxiety, and unnecessary antibiotic use.The risk of reporting an incorrect std diagnostic result is considered "serious." the customer reran the samples from the initial three assay runs on a different instrument to resolve the issue.Customer indicated that the re-run results were within the expected (b)(6) rate of the lab but did not provide hologic the number of incorrect samples that were initially sent to physicians.The corrected results were sent to physicians on 09/21/2018.Hologic will work with customer to provide training to cpl operators on proper sample shield replacement.Further investigation into this issue is ongoing.
 
Event or Problem Description
This is a supplement and final report for mfr report # 2024800-2018-00011: hologic performed an investigation.The sample pipettor was designed with requirements to not move over exposed specimen tubes with a loaded tip and to use motion and features on the sample bay cover to break mucus.As a result, the current sample pipettor movement for the panther instrument does not travel over sample positions after sample has been withdrawn into the tip and the height of the pipettor is only high enough to clear any obstacles in the sample bay while being able to break any potential mucus strands.Under this design, any misalignment or altering of the sample shield could potentially introduce a contamination touch point.Process controls are in place where any major movement errors are detected would invalidate any test results.As a result, with the needed requirements being followed, an incorrectly placed sample shield could cause height clearance issues for the pipettor and introduce a contamination touch point undetected by the instrument near the exit point.There is no nonconformance of hologic product, however, hologic will reach out to the supplier of sample shield for possible improvements to the part.

Brand Name
PANTHER INSTRUMENT
Common Device Name
IN-VITRO DIAGNOSTIC
Manufacturer (Section D)
HOLOGIC, INC
10210 genetic center dr
san diego CA 92121
MDR Report Key7923345
Report Number2024800-2018-00011
Device Sequence Number13905129
Product Code LSL
UDI-Device Identifier15420045504141
UDI-Public15420045504141
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K111409
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue Number902615
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/18/2018
Supplement Date Received by Manufacturer09/18/2018
Initial Report FDA Received Date10/01/2018
Supplement Report FDA Received Date11/28/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;